Heavy Rain, Flagler
- When
- September 6, 12:00 AM EST to September 9, 1:52 PM EST
- Where
- Flagler County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
97 inches. Numerous secondary roads across northern Palm Coast experienced poor drainage flooding with 6-12 inches of standing water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Emergency Management relayed the following 3 day storm total precipitation amounts from networks across the county:Flagler EOC (Bunnell): 5.52 inchesFlagler Beach: 3.07 inchesAg Center (Bunnell): 7.75 inchesIndian Trails South in Palm Coast: 9.50 inchesIndian Trails North: 15.20 inchesRima Ridge, in S Flagler County: 2.75 inchesPlantation Bay, in SE Flagler County: 2.97 inches. Numerous secondary roads across northern Palm Coast experienced poor drainage flooding with 6-12 inches of standing water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 5, 9:20 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EDT MON SEP 5 2005
...UPDATED MARINE AND SURF SECTIONS...
.UPDATE...HAVE ALLOWED THE LAKE WIND ADVISORY TO EXPIRE. WINDS NOT
AFFECTED BY SHOWERS HAVE DIMINISHED TO 10-15 MPH MOST AREAS AND LESS
THAN 10 MPH WESTERN PORTION. BREEZY CONDITIONS WILL CONTINUE ALONG
THE COAST TONIGHT. GUSTS TO 20-30 MPH WILL ACCOMPANY HEAVY
RAINFALL IN THE MAINLY COASTAL SHOWERS. SURFACE ANALYSIS SHOWS
STRONG PRESSURE GRADIENT OVER THE COASTAL AREAS. IR SATELLITE LOOP
SHOWS AREA OF BROKEN TO OVERCAST MID LEVEL CLOUDS (COINCIDING WITH
LOW/MID LEVEL OMEGA IN THE RUC40) OVER SE GA...EXTREME NE FL AND
EXTENDING FROM OUR COASTAL WATERS NEWD TO THE SOUTH CAROLINA OFFSHORE
WATERS. NUMEROUS SHOWERS IN THIS AREA ARE MOVING SWWD. GRAPHICS ONLY
NEED MINOR TWEAKING TONIGHT.
&&
.MARINE... SMALL CRAFT ADVISORY CONDS TO CONTINUE THROUGH THURSDAY.
BUOYS ARE REPORTING WINDS AROUND 20 KT AND SEAS 7 TO 9 FT. GRADIENT
IS STRONGEST WITH NUMEROUS SHOWERS OVER GA OFFSHORE WATERS AND GRAYS
REEF HAS BY FAR THE STRONGEST CONDITIONS WITH 30-35 KT WINDS AND
SEAS BUILDING TO 11 FT. WILL SEPARATE GA WATERS INCREASING WINDS TO
25-30 KT...SEAS 7-10 FT AND MENTION WINDS TO GALE FORCE.
.SURF UPDATE...WILL CONTINUE THE COASTAL FLOOD STATEMENT OVERNIGHT
AND UPGRADE THE GA COAST TO A HIGH SURF ADVISORY. BREAKERS WERE
RUNNING 4-6 FT AND POSSIBLY AS HIGH AS 7 FEET. NUMEROUS SHOWERS
TONIGHT WILL LIKELY INCREASE BREAKERS TO 7 FT ESPECIALLY ALONG THE
GA COAST WHERE SEAS ARE MUCH HIGHER. SOME MINOR TO MODERATE EROSION
WAS REPORTED IN FLAGLER COUNTY DURING THE MORNING HIGH TIDE
CYCLE...AND WILL LIKELY OCCUR AGAIN DURING THIS EVENINGS HIGH TIDE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HIGH SURF ADVISORY GAZ154-166 TONIGHT.
MARINE...SMALL CRAFT ADVISORY ALTAMAHA SOUND TO FLAGLER BEACH OUT
TO 60 NM.
&&
MKT/MZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 PM EDT MON SEP 5 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 815 PM EDT MON SEP 5 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...MINOR BEACH EROSION AND SHALLOW COASTAL FLOODING POSSIBLE AT TIMES OF HIGH TIDE... ...ROUGH SURF WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND DEVELOPING LOW PRESSURE TO THE SOUTH HAS RESULTED IN A STRONG NORTHEAST FLOW ACROSS THE AREA. WINDS WILL CONTINUE QUITE GUSTY ALONG THE COAST TONIGHT ESPECIALLY NEAR SHOWERS. FOR THE COASTAL AREAS...A SMALL CRAFT ADVISORY IS IN EFFECT.THE INCREASED WIND AND SWELL ACTION WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS AND AFFECT EASTERN PORTIONS OF FLORIDA AND THE COASTAL SECTIONS OF SOUTHEAST GEORGIA. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 MPH AS WELL AS PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A PROLONGED NORTHEAST FLOW EVENT IS IN STORE AS LOW PRESSURE CONTINUES TO SLOWLY DEVELOP TO THE SOUTH OF THE AREA. THIS WILL KEEP WINDS AND SEAS UP OVER THE COASTAL WATERS AS WELL AS CONTINUING THE PROSPECTS FOR LAKE WIND ADVISORIES AND MARGINALLY HIGH SURF ALONG THE EASTERN PORTIONS OF THE FORECAST AREA. THE RIP CURRENT RISK WILL REMAIN ABOVE NORMAL THROUGH MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL/TRABERT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470245.